MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103696
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that when the patient changed power sources, they heard a continuous alarm.A review of the log files by technical services found power cable disconnect alarms that occurred when the patient was connected to the power module and a battery at the same time.The alarm resolved by itself.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of unexpected power cable disconnect alarm event was confirmed via log file analysis.The log file captured power cable disconnect alarm events while the white power cable was connected to the power module (via the 14v power module patient cable) and the black power cable was connected to the 14v battery/clip.The intermittent alarm event was captured at the end of the log file.All other power cable disconnect alarm event were related to power exchanges.Additional information communicated that the reported alarm issue resolved by itself.System controller (serial # (b)(6)) will not be returning for an evaluation.The unexpected power cable disconnect alarm captured in the log file could not be determined through this evaluation.To date, the system controller associated with the event was unavailable for an evaluation.Device history record indicated the device was manufactured in accordance to mfg and qa specifications.Patient handbook operating manual (section 8), instructions for use (section 12.4) covers all alarms (visual and audible) on the system controller and what action should be performed when they do occur.Under low voltage advisory and low voltage hazard alarms.Low voltage advisory alarm is a yellow battery symbol with 1 beep every 4 seconds.Low voltage is a red battery with continuous audio tone.Also, continuous audio tone, but no warning light and no green power symbol indicate the system controller is not receiving power.Under power cable disconnected.One of the power leads is disconnected.Check for loose power leads.If on pm power, check that power lead is not disconnected or damaged.Check that the system controller power lead is damaged.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II SYSTEM CONTROLLER, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16611231
Report Number2916596-2023-01462
Device Sequence Number14730002
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public00813024010630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2021
Device Model Number103696
Device Catalogue Number103696
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight72 KG